MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC SPIRAL BLADE F/EXPERT RFN L75 TAN GOLD; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC SPIRAL BLADE F/EXPERT RFN L75 TAN GOLD; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.013.047
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Necrosis (1971)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown.Date of event: it is unknown when the event occurred.Additional procode hwc.Product investigation has not been completed; no conclusion could be drawn, as no product was received.A review of the device history records showed that there were no issues at the time of manufacturing of this device and it's sub components that would contribute to the complaint condition.No ncrs were generated during the production of this device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that hindfoot nail was implanted on (b)(6) 2017 in a diabetic patient.Eventually skin necrosed over spiral blade site and hardware was exposed.So a revision surgery was performed on (b)(6) 2017 to remove the blade and the wound was treated with a vacuum-assisted closure.The procedure was successfully completed with no surgical delay and the patient was stable after the surgery.This complaint involves one (1) device.This report is for a helical blade.This is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Add'l narrative: patient weight reported as (b)(6) it is unknown if that is (b)(6) pounds or kilograms.Part 04.013.047, lot h052871: date of manufacture: march 02, 2016.Place of manufacture: (b)(4).A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of ti spiral blade 75mm for ti retrograde femoral nails ¿ ex nonsterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Corrected data: initially reported as (b)(6) 2017 but should have been (b)(6) 2017.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPIRAL BLADE F/EXPERT RFN L75 TAN GOLD
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7176615
Report Number2939274-2018-50139
Device Sequence Number1212009
Product Code HSB
UDI-Device Identifier10886982087485
UDI-Public(01)10886982087485(10)H052871
Combination Product (Y/N)N
PMA/510(K) Number
K033618
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.013.047
Device Catalogue Number04.013.047
Device Lot NumberH052871
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/14/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date01/09/2018
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR